Alert archive / New York / Small Craft Advisories in 2013

Small Craft Advisory 73, NWS Buffalo, NY

August 1, 2013

NWS Buffalo, NY issued this small craft advisory at Aug 1, 2013, 7:35 PM EDT. It took effect at Aug 2, 2013, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2013, 7:35 PM EDT (23:35 UTC)
In effect from
Aug 2, 2013, 11:00 AM EDT
Expired
Aug 3, 2013, 3:54 AM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WHUS71 KBUF 012335
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
735 PM EDT THU AUG 1 2013

LEZ040-041-020745-
/O.CON.KBUF.SC.Y.0072.000000T0000Z-130802T0300Z/
/O.NEW.KBUF.SC.Y.0073.130802T1500Z-130803T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
735 PM EDT THU AUG 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM EDT FRIDAY. 

* WINDS...WEST TO SOUTHWEST 15 TO 20 KNOTS THIS EVENING AND AGAIN
  FRIDAY AND FRIDAY EVENING.

* WAVES...3 TO 5 FEET THIS EVENING AND AGAIN FRIDAY AND FRIDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
6 follow-up statements
620 
WHUS71 KBUF 020238
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1038 PM EDT THU AUG 1 2013

LEZ040-041-021045-
/O.CAN.KBUF.SC.Y.0072.000000T0000Z-130802T0300Z/
/O.CON.KBUF.SC.Y.0073.130802T1500Z-130803T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1038 PM EDT THU AUG 1 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT
FRIDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
945 
WHUS71 KBUF 020838
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EDT FRI AUG 2 2013

LOZ045-021645-
/O.EXA.KBUF.SC.Y.0073.130802T1500Z-130803T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
438 AM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-021645-
/O.CON.KBUF.SC.Y.0073.130802T1500Z-130803T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
438 AM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
887 
WHUS71 KBUF 021618
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1218 PM EDT FRI AUG 2 2013

LEZ040-041-030030-
/O.CON.KBUF.SC.Y.0073.000000T0000Z-130803T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1218 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-030030-
/O.CON.KBUF.SC.Y.0073.000000T0000Z-130803T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1218 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
613 
WHUS71 KBUF 022003
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT FRI AUG 2 2013

LEZ040-041-030415-
/O.EXT.KBUF.SC.Y.0073.000000T0000Z-130803T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
403 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-030415-
/O.EXT.KBUF.SC.Y.0073.000000T0000Z-130803T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
403 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
598 
WHUS71 KBUF 022304
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
704 PM EDT FRI AUG 2 2013

LOZ045-030015-
/O.CAN.KBUF.SC.Y.0073.000000T0000Z-130803T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
704 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE EXPECTED TO REMAIN A LITTLE BELOW ADVISORY
LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN
DISCONTINUED.

$$

LEZ040-041-030800-
/O.CON.KBUF.SC.Y.0073.000000T0000Z-130803T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
704 PM EDT FRI AUG 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
833 
WHUS71 KBUF 030754
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SAT AUG 3 2013

LEZ040-041-030900-
/O.CAN.KBUF.SC.Y.0073.000000T0000Z-130803T0800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
354 AM EDT SAT AUG 3 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 2:53 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 1, 2:53 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EDT THU AUG 1 2013

.SYNOPSIS...
A FEW SPOTTY SHOWERS WILL LINGER TONIGHT BEHIND A COLD FRONT. IT
WILL REMAIN SEASONABLE TONIGHT WITH PATCHY FOG FORMING ACROSS THE
SOUTHERN TIER AND UPPER GENESEE VALLEY. AN UPPER LEVEL LOW WILL
REMAIN JUST NORTH OF THE REGION AND BRING CHANCES FOR SHOWERS
THROUGH THE WEEKEND...WITH BELOW AVERAGE TEMPERATURES LASTING INTO
AT LEAST EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
SURFACE ANALYSIS THIS AFTERNOON DISPLAYS A COLD FRONT NOW PUSHING
TOWARDS EASTERN LAKE ONTARIO...THE FINGER LAKES AND DOWN THROUGH
CENTRAL PENNSYLVANIA. A THIN LINE OF SHOWERS AND THUNDERSTORMS
CONTINUES ALONG THIS COLD FRONT...WHILE BEHIND THE COLD FRONT SOME
PATCHES OF CLEARING ARE FOUND ACROSS WESTERN NEW YORK. ON WATER
VAPOR IMAGERY A SHORTWAVE IS SEEN DROPPING ACROSS SOUTHERN MICHIGAN.

AHEAD OF THE FRONT THIS AFTERNOON AND EARLY EVENING EXPECT SHOWERS
AND EMBEDDED THUNDERSTORMS TO CONTINUE...FOCUSING UPON THE NORTHERN
FINGER LAKES AND EASTERN LAKE ONTARIO REGION WHERE SURFACE DEW
POINTS INTO THE MID TO UPPER 60S ARE POOLING AHEAD OF THE FRONTAL
BOUNDARY.

BEHIND THE FRONT AND FOR THE REMAINDER OF THIS AFTERNOON THERE WILL
BE SOME CLEARING WITH LIMITED SUNSHINE. THIS LIMITED SUNSHINE
COMBINED WITH THE LATEST ANALYSIS THAT DISPLAYS LINGERING
MOISTURE...AND SURFACE CONVERGENCE MAY BRING AN AFTERNOON OR EARLY
EVENING SHOWER ACROSS WNY. WILL CONTINUE WITH A LOW CHANCE POPS
ACROSS THE NIAGARA FRONTIER...WITH ACTIVITY SLOWLY DRIFTING
SOUTHEASTWARD AS THE SECOND UPPER LEVEL SHORTWAVE AND LIFT DIVES
SOUTHEASTWARD.

FOR THE REMAINDER OF TONIGHT THE DEEPER MOISTURE WILL CONTINUE TO
PULL OFF TO THE EAST AS THE COLD FRONT SLIDES TOWARDS THE EAST
COAST. A FEW LINGERING SHOWERS ARE POSSIBLE TOWARDS THE EAST
EARLY...IN ADDITION TO THE WEAKENING SHOWERS ACROSS WNY. MOST OF THE
PCPN SHOULD END BY DAYBREAK FRIDAY AS THE SHORT WAVE ENERGY PASSES
TO OUR EAST AND WE LOSE LIMITED DAYTIME INSTABILITY. TONIGHT
TEMPERATURES WILL DROP BACK INTO THE LOWER 60S ACROSS THE LAKE
SHORE...AND MID TO UPPER 50S INLAND. THERE WILL ALSO BE SOME PATCHY
FOG ACROSS THE SOUTHERN TWO TIERS OF WESTERN NEW YORK STATE TONIGHT
WITH A LIGHT WIND AND TEMPERATURES DROPPING TO NEAR THE DEW POINT.
THIS WILL FAVOR BOTH THE RIVER VALLEY FOG...AND SOME PATCHY INLAND FOG
AS WELL.

AS FOR LAKE EFFECT ACTIVITY LATER TONIGHT...NOTICED VERY LITTLE
RESPONSE FROM THE UPSTREAM LAKES THIS MORNING. AS THIS AIRMASS DROPS
ACROSS THE EASTERN GREAT LAKES TONIGHT TEMPERATURES WILL DROP TO
ABOUT 9C AT 850 HPA. THIS WILL CREATE MARGINAL LAKE INSTABILITY WITH
THE EASTERN GREAT LAKES AVERAGING ABOUT 22C. WITH A FAIR AMOUNT OF
SHEAR WILL ONLY BRING SLIGHT CHANCE POPS FOR A LAKE EFFECT SHOWER
ACROSS AREAS EAST OF LAKE ERIE...AS THE OVERALL SETUP IS MARGINAL AT
BEST.

FOR FRIDAY OUR REGION WILL REMAIN UNDER THE INFLUENCES OF THE UPPER
LEVEL LOW JUST TO OUR NORTH. ANOTHER SHORTWAVE RIDING THROUGH THIS
UPPER LEVEL LOW WILL BRING A CHANCE OF SHOWERS MAINLY DURING THE
AFTERNOON HOURS WITH MARGINAL SURFACE BASE CAPE. HIGHS FOR FRIDAY
WILL CLIMB BACK INTO THE 70S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE UPPER LEVEL PATTERN CURRENTLY IN PLACE WILL CHANGE LITTLE OVER
THE NEXT SEVERAL DAYS WITH A WELL ESTABLISHED UPPER LEVEL LONGWAVE
TROUGH OVER THE EASTERN U.S. AND RIDGE OVER THE HIGH PLAINS
STATES.   THIS SETUP WILL ALLOW NUMEROUS UPPER LEVEL SHORTWAVE
TROUGHS TO MOVE SE INTO THE LOWER GREAT LAKES REGION OVER THE
WEEKEND WITH MINOR SURFACE PRESSURE TROUGHS ACCOMPANYING THE FAST
MOVING WAVES OF ENERGY.   THE RESULT WILL BE BRIEF PASSING SHOWERS
BUT WITH MOSTLY A CUMULUS FIELD AND DRY WEATHER.  DESPITE THE
FALL-LIKE TROUGH...TEMPERATURES SHOULD ONLY END UP A FEW DEGREES
BELOW AVERAGE WITH THE BOUNDARY LAYER AIRMASS NOT APPRECIABLY COOL.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
EARLY NEXT WEEK THE UPPER LEVEL TROUGH AXIS SHIFTS JUST A TAD TO THE
EAST...AND HIGH PRESSURE NEAR THE SURFACE SHOULD SLOWLY MOVE SE INTO
THE OH VALLEY AND THEN OFF THE MID ATLANTIC COAST.  THIS SHOULD
ENSURE AT LEAST ONE DAY OF DRY WEATHER - MONDAY...AND POSSIBLY
TUESDAY.  UNCERTAINTY THEN INCREASES FOR THE REST OF THE WEEK WITH
SOME NOTABLE DIFFERENCES BETWEEN THE GFS AND ECMWF.  WILL KEEP A
CHANCE OF SHOWERS IN THE FORECAST FOR TUE...AND A CHANCE OF
SHOWERS/THUNDERSTORMS FOR WEDNESDAY THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
MAINLY VFR FLIGHT CONDITIONS ARE FOUND ACROSS THE REGION THIS
AFTERNOON...THOUGH EMBEDDED MVFR AND IFR ARE FOUND WITHIN SHOWERS AND
THUNDERSTORMS ALONG A COLD FRONT THAT CONTINUES TO PASS ACROSS THE
REGION. A FEW SHOWERS BEHIND THIS COLD FRONT AND ALONG A CONVERGENT
BOUNDARY ACROSS WNY ARE POSSIBLE LATER THIS AFTERNOON AND INTO THE
EVENING...AND WILL COVER THIS WITH A VCSH IN THE TAFS.

FROM THE MID EVENING THROUGH THE MORNING HOURS EXPECT DRY CONDITIONS
ACROSS THE REGION. THIS WILL RESULT IN VFR FLIGHT
CONDITIONS...THOUGH SOME IFR OR LOWER VSBYS ARE LIKELY TO FORM
ACROSS THE SOUTHERN TIER...INCLUDING THE KJHW TERMINAL. WILL BRING
THIS REDUCED VSBY ACROSS THE KJHW TERMINAL AS A TEMPO...WITH
FLUCTUATIONS BETWEEN LIFR AND MVFR/VFR VSBYS EXPECTED LATER
TONIGHT.

THROUGH TOMORROW LIGHT SOUTHWEST WINDS WITH JUST A SMALL CHANCE FOR
A SHOWER ACROSS A TAF SITE BEFORE 18Z. MORE NUMEROUS SHOWERS ARE
EXPECTED AFTER 18Z ACROSS THE REGION.

OUTLOOK...
FRIDAY AFTERNOON THROUGH SUNDAY...MAINLY VFR WITH A SMALL CHANCE OF
SHOWERS.
MONDAY...VFR.
MONDAY NIGHT AND TUESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
A COLD FRONT IS NOW ENTERING THE EASTERN WATERS OF LAKE ONTARIO THIS
AFTERNOON. WITH SOME CLEARING BEHIND THE COLD FRONT SOME MARGINAL
WINDS AND WAVES WERE FOUND ACROSS LAKE ERIE...AND WILL MAINTAIN THE
SCA FOR THIS LAKE THROUGH THE AFTERNOON HOURS. TONIGHT WINDS AND
WAVES WILL THEN RELAX SOME...WITH COLD AIR ENTERING INTO THE EASTERN
GREAT LAKES. THIS POOL OF COLD AIR UNDER AN UPPER LEVEL LOW MAY
SPAWN A FEW WATERSPOUTS ON FRIDAY AND WILL MAINTAIN THIS POTENTIAL
IN THE GRIDS. ALSO SLIGHTLY STRONGER WINDS MAY BRING CONDITIONS TO
SMALL CRAFT ADVISORY LEVELS LATER FRIDAY AND FRIDAY EVENING ON LAKE
ERIE AND THE EASTERN WATERS OF LAKE ONTARIO.

ANOTHER SHOT OF COLD AIR ON SUNDAY WILL THEN BRING RENEWED CHANCES
FOR SCA ADVISORIES AS WINDS AND WAVES INCREASE ON BOTH
LAKES...ESPECIALLY LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, Aug 1, 4:58 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EDT THU AUG 1 2013

NYZ001>008-010>014-019>021-085-020900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
458 AM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-020900-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
458 AM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF WATERSPOUTS FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-020900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
458 AM EDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 1, 4:36 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
436 PM EDT THU AUG 1 2013

NYZ001-010-012115-
ERIE NY-NIAGARA NY-
436 PM EDT THU AUG 1 2013

...STRONG THUNDERSTORM ALONG TONAWANDA CREEK...

* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
  RAIN...AND WIND GUSTS UP TO 35 MPH. THIS STORM WAS LOCATED NEAR
  NORTH TONAWANDA...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  PENDLETON...
  RAPIDS...
  NORTH AMHERST...
  NORTH CLARENCE...

THIS STORM WILL PRODUCE BRIEF HEAVY DOWNPOURS...SMALL HAIL...AND
WIND GUSTS UP TO 35 MPH.

LAT...LON 4309 7893 4318 7857 4301 7856 4300 7891

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:16 AM EDTSmall Craft AdvisoryBUF12 hr
Aug 1, 4:36 PM EDTSpecial Weather StatementBUFNiagara39 min

Nearby

Small Craft Advisories in New York, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.